Infl iximabterápia mellett jelentkezo lupus erythematosus

Translated title of the contribution: Development of lupus erythematosus during infl iximab treatment

Gyöngyösi Nóra, Lorincz Kende, S. Kárpáti, N. Wikonkál

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

Infl iximab is a TNFα inhibiting recombinant monoclonal antibody, which provides an efficient therapeutic opportunity in the treatment of psoriasis and other immune-mediated infl ammatory diseases. It is well tolerated and improves quality of life significantly. The authors present a case of drug-induced lupus erythematosus as a possible side effect of this medication. The patient developed psoriasis 9 years ago when she was on beta-receptor blocker therapy. The symptoms deteriorated despite topical and systemic treatments and, therefore, biological therapy was introduced. In the third year of treatment drug-induced lupus erythematosus was diagnosed on the background of general symptoms. After cessation of the biologic treatment a low dose corticosteroid therapy was introduced which proved to be effective. Symptoms as well as pathological laboratory parameters showed an improvement. The authors conclude that biologicals are effective and safe in the treatment of psoriasis, nevertheless, they have risks too. To reduce side effects a meticulous follow-up of patients is essential. Any general symptom requires careful examination since they might be linked to serious side effects of the biological therapy.

Original languageHungarian
Pages (from-to)590-598
Number of pages9
JournalOrvosi Hetilap
Volume154
Issue number15
DOIs
Publication statusPublished - Apr 2013

Fingerprint

Psoriasis
Biological Therapy
Therapeutics
Withholding Treatment
Pharmaceutical Preparations
Adrenal Cortex Hormones
Monoclonal Antibodies
Quality of Life

ASJC Scopus subject areas

  • Medicine(all)

Cite this

Infl iximabterápia mellett jelentkezo lupus erythematosus. / Nóra, Gyöngyösi; Kende, Lorincz; Kárpáti, S.; Wikonkál, N.

In: Orvosi Hetilap, Vol. 154, No. 15, 04.2013, p. 590-598.

Research output: Contribution to journalArticle

Nóra, Gyöngyösi ; Kende, Lorincz ; Kárpáti, S. ; Wikonkál, N. / Infl iximabterápia mellett jelentkezo lupus erythematosus. In: Orvosi Hetilap. 2013 ; Vol. 154, No. 15. pp. 590-598.
@article{8f6629145253402c86871d5176f8e71c,
title = "Infl iximabter{\'a}pia mellett jelentkezo lupus erythematosus",
abstract = "Infl iximab is a TNFα inhibiting recombinant monoclonal antibody, which provides an efficient therapeutic opportunity in the treatment of psoriasis and other immune-mediated infl ammatory diseases. It is well tolerated and improves quality of life significantly. The authors present a case of drug-induced lupus erythematosus as a possible side effect of this medication. The patient developed psoriasis 9 years ago when she was on beta-receptor blocker therapy. The symptoms deteriorated despite topical and systemic treatments and, therefore, biological therapy was introduced. In the third year of treatment drug-induced lupus erythematosus was diagnosed on the background of general symptoms. After cessation of the biologic treatment a low dose corticosteroid therapy was introduced which proved to be effective. Symptoms as well as pathological laboratory parameters showed an improvement. The authors conclude that biologicals are effective and safe in the treatment of psoriasis, nevertheless, they have risks too. To reduce side effects a meticulous follow-up of patients is essential. Any general symptom requires careful examination since they might be linked to serious side effects of the biological therapy.",
keywords = "Anti-TNFa therapy, Drug-induced lupus erythematosus, Infl iximab, Psoriasis, SLE",
author = "Gy{\"o}ngy{\"o}si N{\'o}ra and Lorincz Kende and S. K{\'a}rp{\'a}ti and N. Wikonk{\'a}l",
year = "2013",
month = "4",
doi = "10.1556/OH.2013.29588",
language = "Hungarian",
volume = "154",
pages = "590--598",
journal = "Orvosi Hetilap",
issn = "0030-6002",
publisher = "Akademiai Kiado",
number = "15",

}

TY - JOUR

T1 - Infl iximabterápia mellett jelentkezo lupus erythematosus

AU - Nóra, Gyöngyösi

AU - Kende, Lorincz

AU - Kárpáti, S.

AU - Wikonkál, N.

PY - 2013/4

Y1 - 2013/4

N2 - Infl iximab is a TNFα inhibiting recombinant monoclonal antibody, which provides an efficient therapeutic opportunity in the treatment of psoriasis and other immune-mediated infl ammatory diseases. It is well tolerated and improves quality of life significantly. The authors present a case of drug-induced lupus erythematosus as a possible side effect of this medication. The patient developed psoriasis 9 years ago when she was on beta-receptor blocker therapy. The symptoms deteriorated despite topical and systemic treatments and, therefore, biological therapy was introduced. In the third year of treatment drug-induced lupus erythematosus was diagnosed on the background of general symptoms. After cessation of the biologic treatment a low dose corticosteroid therapy was introduced which proved to be effective. Symptoms as well as pathological laboratory parameters showed an improvement. The authors conclude that biologicals are effective and safe in the treatment of psoriasis, nevertheless, they have risks too. To reduce side effects a meticulous follow-up of patients is essential. Any general symptom requires careful examination since they might be linked to serious side effects of the biological therapy.

AB - Infl iximab is a TNFα inhibiting recombinant monoclonal antibody, which provides an efficient therapeutic opportunity in the treatment of psoriasis and other immune-mediated infl ammatory diseases. It is well tolerated and improves quality of life significantly. The authors present a case of drug-induced lupus erythematosus as a possible side effect of this medication. The patient developed psoriasis 9 years ago when she was on beta-receptor blocker therapy. The symptoms deteriorated despite topical and systemic treatments and, therefore, biological therapy was introduced. In the third year of treatment drug-induced lupus erythematosus was diagnosed on the background of general symptoms. After cessation of the biologic treatment a low dose corticosteroid therapy was introduced which proved to be effective. Symptoms as well as pathological laboratory parameters showed an improvement. The authors conclude that biologicals are effective and safe in the treatment of psoriasis, nevertheless, they have risks too. To reduce side effects a meticulous follow-up of patients is essential. Any general symptom requires careful examination since they might be linked to serious side effects of the biological therapy.

KW - Anti-TNFa therapy

KW - Drug-induced lupus erythematosus

KW - Infl iximab

KW - Psoriasis

KW - SLE

UR - http://www.scopus.com/inward/record.url?scp=84876261230&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84876261230&partnerID=8YFLogxK

U2 - 10.1556/OH.2013.29588

DO - 10.1556/OH.2013.29588

M3 - Article

VL - 154

SP - 590

EP - 598

JO - Orvosi Hetilap

JF - Orvosi Hetilap

SN - 0030-6002

IS - 15

ER -